|Seeking the right meds
Jan 2, 2013
Hello dear Dr. Vergel, could you please tell me what meds i can take together with my Truvada. Truvada i have been taking for the last 12 months and i am doing more or less ok with it. The following meds have given me too much side effects in the past: Nevirapine, Efavirenz, Atazanavir and Norvir.In my next visit to my doctor i want to start some other ARV that combines with Truvada and tell him about it. So what other meds do u recommend me to take with Truvada, other than the ones i mentioned ?Thank you so much for ur kind answer.
| Response from Mr. Vergel
For a combination to be effective, you should have at least two drugs in it that your virus has not mutated against. So adding a new drug to Truvada will not be a good thing if you have resistance to either one of the drugs included in it (tenofovir or emtriva)
Talk to your doctor about this. Every person with HIV that has had exposure to HIV medications but whose viral load is still detectable (over 1000 copies/ml) should KNOW their genotype test results. I emphasize on this fact that no one talks about. You should SEE your genotype test results and have your doctor explain them to you before you start any new medications. I am shocked at how many doctors still malpractice by providing functional monotherapy to their patients (functional monotherapy is the bad practice of adding a new drug to a failing regimen)
You have other options: Isentress, Complera, Stribld and possibly other protease inhibitors. But only your doctor can describe to you which ones your virus has activity to while reviewing your genotype test results.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.